Is this really just anxiety?

Okay I was on prozac for a little over a month and I decided to stop it because I have started geting this weird warm sensation though my body followed by tingling..after bejng in and out of the ER for about a week im now having headaches (burning headaches, stabbing headache and pulsing) my head feel heavy and pressure in head. My neck hurts and cracks when I move it I can hear noises like a squirting noise in my neck, I havent been able to eat or even drink because I feel so sick after I eat. Ive already lost alot of weight, I have a drs appointment tomorrow morning but im just scared that this is something else and everyone is saying its just anxiety they are making me feel crazy. Ive had bad panic attacks everyday sometimes my tongue starts to tingle and I feel my face go numb. Im so tired of this I have never had anxiety this bad until I was on prozac.

13 Replies

  • Some anti depressants have anxiety stimulants in them. Sounds like you need an anti anxiety med only. I know all about anxiety issues I've been dealing with it for a long time myself. I'll tell ya that decaf tea with no sugar helps me sooo much because I don't like taking meds of any kind. Good luck to you..

  • Do you take milk in the decaf tea?

  • No milk is known to trigger anxiety as well.

  • As they say, one learns something new every day! I have always considered milk to be a calming food as I'm sure most folks do

  • Only because it's cold now if it's warm it will be ok. Mostly warm drinks can calm you if it's not caffinated.

  • Ive never even had anxiety before I started the prozac, I dont think I want to try another antidepressant. I just want to get back to normal. My headaches and neck pain have almost gone away but now I am experiencing shortness of breath Like theres something heavy on my chest.

  • Hi illaeskrlla.

    I am taking Fluoxetine which is a form of Prozac and it takes up to six weeks to be fully in your system, it is not wise to stop them without consulting your GP what you describe could be withdrawal symptoms. I would talk to your GP and see what they say.

    Take care Kenny

  • A general physician does not specialize in anti depressants. I was told by my specialist that a gp should not prescribe an anti depressant for someone that has anxiety problems and depression because they need to pin point on what kind of phobias a person might have and know which meds would benefit that person because some anti depressant have stimulants in them that can cause someone with anxiety to have more anxiety instead of calming them, and to know how much of a dose to start them out on. Been their before. I was prescribe one that made me worse because the gp didn't know anything only that fact that it was a anti depressant and not a anti anxiety med. boy that was a bad experience for me. Seek a specialist.

  • Interesting point Shelley, but how do you find a specialist it's hard enough just trying to get an appt with the doctor xx

  • Hi Shelly I agree with mimii a very interesting point but not sure where you find a specialist

    I do feel GP'S are very aware how medication works including antidepressants as well as other meds like blood pressure medication but as each person can react differently it can take a while to get the right combination for each individual

    Look forward to hearing where you find these specialists , if you have to go private to see them ?


  • I had to be referred by my gp to see a specialist. And that's how I know. The specialist will educate you on anxiety and meds they will put you on and also teach how to deal with anxiety and different sways you can calm yourself without meds because some of these meds can be habit forming. I'll tell ya if your ever at home and are felling anxious start taking deep breaths. This will help slow your heart rate. Use one hand to press between your thumb and pointer of the other hand. Or put in earbuds and lie down on your back and listen to soft spoken voices or soothing sounds. These therapies can help you.

  • Oh

    Think we do it a bit different we get refereed but to therapies rather than a specialist that focuses on antidepressants only !

    Glad it worked for you , hope it long continues :-)


  • hello,sounds like your meds are increasing your anxiety,mayby you could consider changing them for another type of a/d ..I got same effect from the ssri,s ,a burning thet started in my stomach and spread through my body,it was horrible,had to stop them,there are other a/ds that calm you down,usually taken at night.they might suit you better...I,ve just heard Holy Basil tea is great for anxiety.not tried it yet but i am going Miarose xx

You may also like...